Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Locally symmetric affine hypersurfaces


Authors: P. Verheyen and L. Verstraelen
Journal: Proc. Amer. Math. Soc. 93 (1985), 101-105
MSC: Primary 53C40; Secondary 53A15
MathSciNet review: 766537
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The nondegenerate quadratic hypersurfaces and the improper affine hyperspheres are the only nondegenerate hypersurfaces of dimension greater than two of an affine space which are affine locally symmetric with respect to their induced connection.


References [Enhancements On Off] (What's this?)

  • [1] L. Berwald, Die Grundgleichungen der Hyperflächen im Euklidischen 𝑅_{𝑛+1} gegenüber den inhaltstreuen Affinitäten, Monatsh. Math. Phys. 32 (1922), no. 1, 89–106 (German). MR 1549170, 10.1007/BF01696877
  • [2] W. Blaschke, Vorlesungen über Differentialgeometrie, Chelsea, New York, 1967.
  • [3] E. Calabi, Géométrie différentielle affine des hypersurfaces, Bourbaki Seminar, Vol. 1980/81, Lecture Notes in Math., vol. 901, Springer, Berlin-New York, 1981, pp. 189–204 (French). MR 647497
  • [4] Shiing Shen Chern, Affine minimal hypersurfaces, Minimal submanifolds and geodesics (Proc. Japan-United States Sem., Tokyo, 1977) North-Holland, Amsterdam-New York, 1979, pp. 17–30. MR 574250
  • [5] Harley Flanders, Local theory of affine hypersurfaces, J. Analyse Math. 15 (1965), 353–387. MR 0182921
  • [6] Salvador Gigena, On a conjecture by E. Calabi, Geom. Dedicata 11 (1981), no. 4, 387–396. MR 637915, 10.1007/BF00181200
  • [7] K. Nomizu, What is affine differential geometry? Proc. Differential Geom. (Münster, 1982), 42-43.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C40, 53A15

Retrieve articles in all journals with MSC: 53C40, 53A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0766537-2
Keywords: Nondegenerate affine hypersurfaces, quadratic hypersurfaces, affine hyperspheres, affine locally symmetric spaces
Article copyright: © Copyright 1985 American Mathematical Society